Alert archive / New York / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 249, NWS Binghamton, NY

September 11, 2011Steuben County, New York

NWS Binghamton, NY issued this severe thunderstorm warning at Sep 11, 2011, 3:32 PM EDT for Steuben County, New York. It was in force for 26 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 11, 2011, 3:32 PM EDT (19:32 UTC)
Expired
Sep 11, 2011, 3:58 PM EDT
In force
26 min
Issued by
NWS Binghamton, NY
Area
Storm-based polygon

County Steuben County, NY

The radar

The Binghamton radar (KBGM), 103 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 11, 3:44 PM EDTHAIL 0.752 Sw Addison, NYDIME SIZE HAIL AT MCDERMOTTS SILVER TOP DINER

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 7.5 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2011-09-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2011-09-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1397 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

775 
WUUS51 KBGM 111932
SVRBGM
NYC101-112015-
/O.NEW.KBGM.SV.W.0249.110911T1932Z-110911T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
332 PM EDT SUN SEP 11 2011

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN STEUBEN COUNTY IN CENTRAL NEW YORK...

* UNTIL 415 PM EDT.

* AT 330 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR ADDISON...AND MOVING EAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ADDISON BY 338 PM EDT...
  ERWINS BY 358 PM EDT...
  LINDLEY AND 6 MILES SOUTH OF COOPERS PLAINS BY 400 PM EDT...
  GANG MILLS BY 402 PM EDT...
  PAINTED POST BY 414 PM EDT...
  CORNING AND CATON BY 416 PM EDT...

THIS STORM WILL ALSO PRODUCE VERY HEAVY RAIN.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT HAIL...OR DAMAGING WINDS TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT
1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS!

&&

LAT...LON 4217 7738 4222 7696 4200 7697 4199 7733
      4200 7736
TIME...MOT...LOC 1932Z 265DEG 11KT 4208 7725

$$

RHB
1 follow-up statement
390 
WWUS51 KBGM 111958
SVSBGM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
358 PM EDT SUN SEP 11 2011

NYC101-112008-
/O.CAN.KBGM.SV.W.0249.000000T0000Z-110911T2015Z/
STEUBEN NY-
358 PM EDT SUN SEP 11 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN STEUBEN COUNTY IS
CANCELLED...

THE THUNDERSTORM HAS WEAKENED AND THE WARNING HAS BEEN CANCELLED. 
HOWEVER...SCATTERED THUNDERSTORMS WILL CONTINUE INTO THE EARLY 
EVENING HOURS.

PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

LAT...LON 4217 7738 4222 7696 4200 7697 4199 7733
      4200 7736
TIME...MOT...LOC 1958Z 265DEG 11KT 4209 7714

$$

RHB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 11, 3:02 PM EDT, 30 minutes earlier.

Area forecast discussion, Sep 11, 3:02 PM EDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
302 PM EDT SUN SEP 11 2011

.SYNOPSIS...
AN UPPER LEVEL DISTURBANCE WILL BRING A CHANCE OF SHOWERS AND
THUNDERSTORMS TO THE AREA TODAY. MAINLY DRY... MILD WEATHER IS
EXPECTED TONIGHT AND MONDAY... THEN WARMER WEATHER WILL FOLLOW ON
TUESDAY. A COLD FRONT WILL MOVE THROUGH THE REGION TUESDAY NIGHT
OR WEDNESDAY... BRINGING A CHANCE OF SHOWERS AND FOLLOWED BY
COOLER WEATHER FOR THE SECOND HALF OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
UPDATED AT 645 AM... SMALL CLUSTER OF SHOWERS WITH A FEW EMBEDDED
LIGHTNING STRIKES HAS MOVED NORTH FROM FROM LACKAWANNA COUNTY TO
EASTERN SUSQUEHANNA AND NORTHERN WAYNE COUNTY EARLY THIS MORNING.
EARLIER RUNS OF THE HRRR MODEL HAD THIS SCENARIO DEPICTED VERY
WELL. LATEST RUN OF THE HRRR MODEL SHOWS THIS SMALL CLUSTER
TRACKING NORTHEAST TO DELAWARE COUNTY THROUGH 13Z... WITH NUMEROUS
OTHER SMALL SHOWERS DEVELOPING REGION-WIDE BY EARLY AFTERNOON.
CURRENT FORECAST COVERS THIS SCENARIO PRETTY WELL. WILL HAVE TO
WATCH FOR ANY SLOW-MOVERS TODAY... AS CURRENT STORMS ARE PRODUCING
UP TO HALF AN INCH OF RAIN IN AN HOUR DESPITE MOVING STEADILY
NORTHEAST. RAINFALL TOTALS APPROACHING AN INCH WILL BE ENOUGH TO
CAUSE PROBLEMS WITH WET ANTECEDENT CONDITIONS. PREVIOUS DISCUSSION
IS BELOW.

SIMILAR TO YESTERDAY AT THIS TIME... A FEW SMALL CLUSTERS OF
SHOWERS ARE MOVING NORTH ACROSS NORTHEAST PA AND SOUTH CENTRAL NY
NORTH OF A WEAK SURFACE BOUNDARY. THE SURFACE BOUNDARY IS A LITTLE
FARTHER SOUTH THIS MORNING AS 50S DEW POINTS HAVE WORKED THEIR WAY
SOUTH TO THE I-80 CORRIDOR. MEANWHILE WATER VAPOR LOOPS SHOW THE
UPPER LOW THAT HAS BEEN OVER THE WESTERN OHIO VALLEY FOR QUITE
SOME TIME NOW OPENING UP AND MOVING EAST. THIS UPPER WAVE WILL
TRACK EAST ACROSS THE EASTERN U.S. TODAY WITH THE BEST FORCING FOR
UPWARD MOTION OVER THE CENTRAL MID-ATLANTIC STATES. THE MODELS ARE
NOT INDICATING MUCH OF A SURFACE REFLECTION WITH THIS FEATURE...
ALTHOUGH THE DEW POINT BOUNDARY CURRENTLY NEAR THE MASON DIXON
LINE WILL STILL BE HANGING AROUND. EXPECT SHOWERS TO BECOME MORE
WIDESPREAD LATER THIS MORNING AND THIS AFTERNOON AS THE UPPER
FORCING APPROACHES. WITH LITTLE SURFACE FORCING KEPT POPS IN THE
CHC CATEGORY... BUT INCREASING FROM AROUND 20 PERCENT THIS MORNING
TO 30 TO 45 PERCENT THIS AFTERNOON... WITH HIGHEST POPS OVER
NORTHERN PA CLOSEST TO THE BEST UPPER LEVEL FORCING. EXPECT CAPES
TO INCREASE TO 3OO TO 600 J/KG THIS AFTERNOON. WITH WEAK SHEAR
EXPECT ANY THUNDERSTORMS THAT DEVELOP TO BE PULSE STORMS. SLOW
MOVERS WILL HAVE TO BE WATCHED AS IT WON'T TAKE MUCH RAIN TO CAUSE
PROBLEMS WITH WET ANTICEDENT CONDITIONS... BUT ANY STRONGER STORMS
THAT DO DEVELOP SHOULD WEAKEN QUICKLY AS THE SHEAR WILL BE TOO
WEAK TO ALLOW FOR STORM ORGANIZATION.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
POPS WILL DECREASE THIS EVENING AS BEST UPPER FORCING SLIDES EAST
OFF THE MID-ATLANTIC COAST. EXPECT ANOTHER MAINLY QUIET... DRY
NIGHT TONIGHT WITH LOWS GENERALLY IN THE 50S TO LOWER 60S. MODELS
ALL GENERATE A LITTLE QPF AGAIN ON MONDAY IN ASSOCIATION WITH A
WEAKENING UPPER TROUGH STILL HANGING OVER THE EASTERN U.S..
OVERALL FORCING FOR UPWARD MOTION LOOKS VERY UNIMPRESSIVE ON
MONDAY AND HAVE KEPT THE PREVIOUS FORECAST POPS BETWEEN 20 AND 25
PERCENT. RIDGING AT THE SURFACE AND ALOFT WILL BRING DRY... MILD
WEATHER MONDAY NIGHT. THE NEXT COLD FRONT APPROACHES FROM THE
NORTHWEST ON TUESDAY. SOUTHWEST FLOW AHEAD OF THE FRONT WILL BRING
WARM AIR TO THE AREA WITH 850 MB TEMPERATURES APPROACHING 15
DEGREES C. THIS SHOULD ALLOW TEMPERATURES TO RISE INTO THE 80S IN
MOST PLACES. MODEL CONSENSUS INDICATES THAT ANY SHOWERS OR
THUNDERSTORMS SHOULD HOLD OFF UNTIL LATE IN THE DAY OR AT NIGHT.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/...

SCNDRY COLD FNT PASSES WED NGT AND BRINGS A CHANCE OF SHWRS. VERY
CHILLY AIR BHD THE FNT WITH A LRG HIPRES AREA OVER THE LAKES. H8
0C LINE DROPS INTO THE FCST AREA BY 00Z FRI WITH A NE SFC FLOW.
VERY CHILLY AIR IS LIKELY TO TRIGGER A RESPONSE FROM THE WRM LAKES
DESPITE THE SHEAR AND DRY AIR...SO SOME SHWRS SEEM PSBL ON THU.
LTR FRI AND SAT...SFC HIPRES BLDS IN AND RDGG BEGINS ALOFT SO
SHWRS SHD BE LIMITED.

LRG DFRNCS BETWEEN AVBL GUID FOR TEMPS FOR THE PD WITH THE GFS MOS
BEING COLDER. IN ANY EVENT...SCT EARLY SEASON FROST PSBL FRI AND
SAT MRNG...IN THE NRMLY COLDER SPOTS.

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
HIGHLY VARIABLE FOG CONDITIONS FROM MVFR TO VLIFR WILL CONTINUE AT
KELM/KBGM UNTIL 14Z. BY MID MORNING, SCATTERED CU IS EXPECTED
ALONG WITH A MID DECK AND DUE TO AN UPPER LEVEL DISTURBANCE
SCATTERED CONVECTION WILL DEVELOP DURING THE AFTERNOON. FOR NOW
INCLUDED FOUR HOUR TEMPO GROUP AT KITH/KELM/KBGM/KAVP, WITH CB IN
CLOUD GROUP TO IMPLY POTENTIAL FOR THUNDERSTORMS. AT KRME/KSYR,
DRIER AIR WILL MAKE ACTIVITY ISOLATED THEREFORE NOT MENTIONED IN
TAFS. OVERNIGHT, SKIES WILL REMAIN BKN WITH CIGS AROUND 6-8K FT,
MVFR/IFR VSBYS ARE POSSIBLE ACROSS THE TWIN TIERS.

LIGHT AND VARIABLE WINDS BECOMING S/SW AT 5-8 KNOTS THEN LIGHT
AGAIN SUNDAY NIGHT.

OUTLOOK...

MON AND TUE...MAINLY VFR EXCEPT FOR TYPICAL NIGHT/EARLY MORNING
VALLEY FOG.

TUE NIGHT...MVFR/VFR WITH SCATTERED SHOWERS AND THUNDERSTORMS.

WED AND THU...MAINLY VFR.

&&

.HYDROLOGY...
RIVER FLOOD WARNINGS CONTINUE FOR MANY AREAS. REFER TO THE LATEST
FLOOD WARNINGS FOR SPECIFIC RIVER POINTS UNDER ALBFLWBGM AND
ALBFLSBGM. GRAPHICAL FORECASTS AND CURRENT LEVELS ARE ALSO
AVAILABLE ON THE WEB AT WEATHER.GOV/BGM

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...NONE.

&&

SYNOPSIS...MSE
NEAR TERM...MSE
SHORT TERM...MSE
LONG TERM...DGM
AVIATION...RRM
HYDROLOGY...
Hazardous weather outlook, Sep 11, 3:19 PM EDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
319 PM EDT SUN SEP 11 2011

NYZ009-015>018-022>025-036-037-044>046-057-062-PAZ040-043-044-047-
048-072-121930-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-
OTSEGO-DELAWARE-SULLIVAN-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-
PIKE-SOUTHERN WAYNE-
319 PM EDT SUN SEP 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THE
EVENING HOURS. SOME OF THE RAINFALL MAY BE HEAVY AT TIMES. WITH
ALREADY SATURATED CONDITIONS, THE RAIN WILL QUICKLY RUNOFF AND
CAUSE A RISE IN CREEKS AND LOW LYING URBAN AREAS. THERE IS A LOW
POTENTIAL FOR LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ055-056-PAZ038-039-121930-
TIOGA-BROOME-BRADFORD-SUSQUEHANNA-
319 PM EDT SUN SEP 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THE
EVENING HOURS. SOME OF THE RAINFALL MAY BE HEAVY AT TIMES. WITH
ALREADY SATURATED CONDITIONS, THE RAIN WILL QUICKLY RUNOFF AND
CAUSE A RISE IN CREEKS AND LOW LYING URBAN AREAS. THERE IS A LOW
POTENTIAL FOR LOCALIZED FLOODING.

MINOR TO MODERATE RIVER FLOODING IS OCCURRING AT THIS TIME. SEE
ALBFLSBGM PRODUCT FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

RIVER FLOODING IS EXPECTED TO END IN ALL AREAS BY LATE MONDAY. NO
OTHER HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Sep 11, 1:56 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
156 PM EDT SUN SEP 11 2011

NYZ045-111900-
CHENANGO NY-
156 PM EDT SUN SEP 11 2011

...STRONG THUNDERSTORM WILL AFFECT CENTRAL CHENANGO COUNTY...

* AT 152 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAIN.  THIS
  STORM WAS LOCATED NEAR GREENE...AND MOVING NORTHEAST AT 20 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  MC DONOUGH AT 205 PM EDT...
  TYNER AND SOUTH OXFORD AT 210 PM EDT...
  OXFORD AT 220 PM EDT...
  PRESTON AND GUILFORD AT 230 PM EDT...
  POLKVILLE AND NORWICH AT 240 PM EDT...
  NORTH NORWICH AT 245 PM EDT...
  HOLMESVILLE AND NORTH NORWICH AT 250 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD
CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.

LAT...LON 4248 7540 4241 7538 4230 7557 4225 7584
      4234 7585 4235 7586 4245 7586 4255 7574
      4268 7545 4255 7536

SLI
Special weather statement, Sep 11, 2:04 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
204 PM EDT SUN SEP 11 2011

NYZ024-044>046-055>057-PAZ038-039-043-111930-
BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE
NY-OTSEGO NY-SUSQUEHANNA PA-TIOGA NY-WYOMING PA-
204 PM EDT SUN SEP 11 2011

...ISOLATED SHOWERS AND THUNDERSTORMS WITH BREIF HEAVY DOWNPOURS
WILL AFFECT
BRADFORD...BROOME...CHEMUNG...CHENANGO...DELAWARE...NORTHWESTERN
WYOMING...OTSEGO...SOUTHWESTERN CORTLAND...SUSQUEHANNA AND TIOGA
COUNTIES...

* AT 156 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAIN.
THESE STORMS MAY SUDDENLY DEVELOP AND WILL MOVE NORTHEAST AROUND 15
MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND
COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.

LAT...LON 4221 7453 4217 7445 4185 7515 4200 7548
      4164 7547 4164 7607 4154 7622 4160 7688
      4229 7696 4230 7625 4248 7625 4239 7613
      4240 7613 4241 7587 4272 7589 4275 7530
      4288 7524 4283 7465 4252 7471 4235 7443

SLI
Special weather statement, Sep 11, 3:07 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
307 PM EDT SUN SEP 11 2011

NYZ022>025-044>046-055>057-PAZ038-039-112215-
BRADFORD-BROOME-CHEMUNG-CHENANGO-CORTLAND-DELAWARE-OTSEGO-SCHUYLER-
STEUBEN-SUSQUEHANNA-TIOGA-TOMPKINS-
307 PM EDT SUN SEP 11 2011

...LOCALIZED HEAVY DOWNPOURS LATE THIS AFTERNOON ACROSS THE TWIN
TIERS...

SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH THE REGION
THROUGH 6 PM. BRIEF DOWNPOURS CAN BE EXPECTED...AND THIS MAY CAUSE
SOME PONDING OF WATER ON ROADWAYS AND IN AREAS OF POOR DRAINAGE...
ESPECIALLY CONSIDERING RECENT HEAVY RAINFALL.

SHOWERS AND STORMS SHOULD GRADUALLY DIMINISH EARLY THIS EVENING.

MJ
Special weather statement, Sep 11, 3:22 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
322 PM EDT SUN SEP 11 2011

NYZ022-112000-
STEUBEN NY-
322 PM EDT SUN SEP 11 2011

...STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN STEUBEN COUNTY...

* AT 317 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND VERY
  HEAVY RAIN.  THIS STORM WAS LOCATED NEAR ADDISON...AND MOVING EAST
  AT 10 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  ADDISON AT 340 PM EDT...
  ERWINS AND GANG MILLS AT 400 PM EDT...

THIS STORM WILL PRODUCE TORRENTIAL DOWNPOURS WHICH MAY CAUSE PONDING
OF WATER ON ROADWAYS AND LOW LYING AREAS. FREQUENT CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY!

LAT...LON 4228 7705 4227 7696 4208 7696 4203 7697
      4199 7730 4200 7740 4215 7746

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 11, 1:56 PM EDTSpecial Weather StatementBGMChenango64 min
Sep 11, 2:04 PM EDTSpecial Weather StatementBGMBroome, Chemung, Chenango, Delaware, Otsego, Tioga86 min
Sep 11, 3:22 PM EDTSpecial Weather StatementBGMSteuben38 min
Sep 11, 3:52 PM EDTSpecial Weather StatementBGMSeneca38 min
Sep 11, 4:24 PM EDTSpecial Weather StatementBGMSeneca36 min
Sep 11, 4:30 PM EDTAreal Flood AdvisoryBGMSteuben105 min
Sep 11, 4:42 PM EDTSpecial Weather StatementBGMDelaware63 min
Sep 11, 4:52 PM EDTAreal Flood AdvisoryBGMSeneca, Yates99 min
Sep 11, 4:58 PM EDTSpecial Weather StatementBGMDelaware62 min

Nearby

Severe Thunderstorm Warnings in New York, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.